Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 86, NWS Cleveland, OH

October 29, 2020

NWS Cleveland, OH issued this small craft advisory at Oct 29, 2020, 4:11 AM EDT. It took effect at Oct 29, 2020, 6:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2020, 4:11 AM EDT (08:11 UTC)
In effect from
Oct 29, 2020, 6:00 PM EDT
Expired
Oct 30, 2020, 4:00 PM EDT
In force
22 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

644 
WHUS71 KCLE 290811
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
411 AM EDT Thu Oct 29 2020

LEZ143>149-291615-
/O.NEW.KCLE.SC.Y.0086.201029T2200Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
411 AM EDT Thu Oct 29 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...From 6 PM this evening to noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
7 follow-up statements
417 
WHUS71 KCLE 291345
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
945 AM EDT Thu Oct 29 2020

LEZ143>149-292145-
/O.CON.KCLE.SC.Y.0086.201029T2200Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
945 AM EDT Thu Oct 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...From 6 PM this evening to noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
555 
WHUS71 KCLE 291950
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
350 PM EDT Thu Oct 29 2020

LEZ143>149-300400-
/O.CON.KCLE.SC.Y.0086.201029T2200Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
350 PM EDT Thu Oct 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and waves 4 to 7 feet expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
229 
WHUS71 KCLE 300152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
952 PM EDT Thu Oct 29 2020

LEZ142-300800-
/O.EXB.KCLE.SC.Y.0086.000000T0000Z-201030T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
952 PM EDT Thu Oct 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Reno Beach OH.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ143>149-301000-
/O.CON.KCLE.SC.Y.0086.000000T0000Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
952 PM EDT Thu Oct 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 4 to 7 feet expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
740 
WHUS71 KCLE 300740
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
340 AM EDT Fri Oct 30 2020

LEZ142-300845-
/O.EXP.KCLE.SC.Y.0086.000000T0000Z-201030T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
340 AM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Winds have weakened below Small Craft Advisory criteria and are 
expected to remain between 5 to 10 knots from the north to 
northwest through Friday.

$$

LEZ143>149-301545-
/O.CON.KCLE.SC.Y.0086.000000T0000Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
340 AM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
216 
WHUS71 KCLE 301334
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
934 AM EDT Fri Oct 30 2020

LEZ143>149-301600-
/O.CON.KCLE.SC.Y.0086.000000T0000Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
934 AM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach OH 
  to Ripley NY.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
875 
WHUS71 KCLE 301539
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1139 AM EDT Fri Oct 30 2020

LEZ143-144-301645-
/O.CAN.KCLE.SC.Y.0086.000000T0000Z-201030T1600Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1139 AM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LEZ145>149-302000-
/O.EXT.KCLE.SC.Y.0086.000000T0000Z-201030T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1139 AM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
612 
WHUS71 KCLE 302008
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
408 PM EDT Fri Oct 30 2020

LEZ145>149-302115-
/O.EXP.KCLE.SC.Y.0086.000000T0000Z-201030T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
408 PM EDT Fri Oct 30 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds will continue to decrease through the evening. However 2 to
4 foot waves may persist through 6 pm.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 1:57 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 29, 1:57 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
157 AM EDT Thu Oct 29 2020

.SYNOPSIS...
A stationary frontal boundary will continue to remain south of
the area through Thursday as the remnants of Hurricane Zeta moves
northeast and interacts with the boundary. Drier weather
returns as high pressure builds into the area on Friday and
Saturday. The next low pressure system and cold front is set to
impact the area on Sunday.

&&

.NEAR TERM /THROUGH TODAY/...
Update...
The forecast remains on track. No adjustments appeared necessary
early this morning.

Previous Discussion...
Fast moving upper level flow will force an upper level trough
east across the area overnight into Thursday and then east of
the area Thursday night. Meanwhile, upper level trough will make
an attempt to become negatively tilted as upper level ridge
begins to amplify over the Plains states and Canadian Prairies.

Remnants of tropical system moving inland along the Gulf Coast
are expected to move north and become caught up in the fast
upper level flow and forced north and then east through the
Tennessee Valley region. High clouds associated with this
tropical system have spread north into the the local area this
evening. Radar showed northern fringe of the rain earlier
struggling to advance north. However, over the last hour or so,
trends indicate the push north has begun and has advanced into
southern Indiana and southern Ohio. This northward push will
continue through the night with rain spreading into the local
area overnight. Rain in association with moisture moving north
and vigorous upper level positive vorticity maximum will persist
through the day tomorrow and begin to taper off from west to
east.

QPF amounts will approach generally around 1.00" across the area
as the system moves south of the region. Flow will become east-
northeast overnight tonight and persist as well through
Thursday. Winds along the lakeshore will increase to 10 to 20
knots as the gradient increases with time. Will need to take a
closer look at winds over next 12 hours to see if they need to
be bumped up. Momentum transfer forces winds to between 15 and
30 knots during the day Thursday so this bears watching with
time.

As the surface low remnants move east of the area Thursday
night, cold air advection will take place across the region.
This will force surface temperatures into the 30s for lows. 850
mb temperatures will drop to -5 C producing moderate instability
over the lake. This should be cold enough to support some snow
mixing in with the rain. Although, inversion height is
relatively low at 3000 feet limiting growth. Other limiting
factor is shifting low level flow and quite a bit of shear.

Temperatures overnight tonight are a bit too cold due to
extensive cloud cover and dewpoints remain slightly higher than
initially thought. Latest short term guidance also suggests
slightly warmer min temperatures overnight so bumped them up a
few degrees in the developing south flow. Tomorrows highs will
be in the middle 40s with the rain and clouds in place.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Cool northwest flow off Lake Erie will support a chance of
additional lake effect showers through late Friday afternoon and
highs will be in the low to mid 40s. Surface temperatures will be
close to freezing early, so can't rule out snow or rain/snow showers
during that timeframe. Temps will likely be too warm and the mid-
levels will be too dry for any snow accumulation. High pressure will
build into the region by Friday evening, which will foster dry
weather with clear to mostly clear skies through Saturday.
Overnight lows will drop into the 30s and upper 20s Friday night
and highs will recover to the upper 40s to the lower 50s
Saturday. Cloud cover will begin to increase Saturday evening
and a few showers may move into the western portion of the CWA
by late Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The next round of active weather will arrive early Sunday. A
deep shortwave trough will move east across the Upper Great
Lakes Sunday and will drag a robust cold front across the area.
PoPs will increase from west to east starting early Sunday
morning, with the best chance of rain expected along the front
in the eastern half of the CWA Sunday afternoon. High temps will
reach the upper 40s and lower 50s ahead of the front, so any
synoptic precipitation will be rain.

Rain chances will decrease across most of the area by Sunday
evening as the front exits the area to the east and high
pressure begins to ridge into the region, but the first lake
effect snow event of the season may unfold in the snowbelt on
Sunday evening. Strong northwesterly flow will develop over the
lake Sunday night and there will be sufficient moisture and lift
for lake effect snow development in the snowbelt through Monday
morning or early afternoon. It's still too early to determine
where the snow bands will set up and how much snow will
accumulate, but at this point, it looks like the best chance of
snow would be across NW Pennsylvania. Sunday night/Monday
morning temps will drop into the upper 20s to lower 30s. Cool
temperatures will linger through Monday afternoon, with highs
most likely staying in the upper 30s to lower 40s.

Precipitation will taper off by Monday evening as high pressure
takes over and dry weather will linger through the end of the
forecast period. Temps will gradually warm up Tuesday and
Wednesday, with highs in the 40s and 50s Tuesday and the 50s and
possibly even lower 60s Wednesday.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Zeta's surface low pressure center will accelerate from near
the border of southern MS and southern AL at 06Z/Thurs to
Atlantic waters just southeast of Nantucket by 06Z/Fri.
Simultaneously, this low will extend a surface trough over our
region as a shortwave disturbance overspreads the eastern Great
Lakes from the Upper Midwest. Light and variable surface winds
become northeasterly and increase to around 10 knots toward
12Z/Thurs. These northeasterly surface winds will then back
gradually toward northerly through the end of the TAF period and
trend in the range of about 10 to 15 knots sustained.

Widespread light to moderate rain will continue overspreading
our region from the south and southwest through about 12Z/Thurs.
This rain should begin to end from west to east along and near
the I-75 corridor after 19Z/Thurs. Widespread VFR to IFR
ceilings and VFR to MVFR visibility are expected with this rain
shield. In addition, lake effect rain showers should begin to
stream generally southward and southwestward from Lake Erie
between 21Z/Thurs and 00Z/Fri. These lake effect rain showers
should persist through the end of the TAF period. MVFR to IFR
ceilings and VFR to MVFR visibility should accompany the lake
effect rain.

Outlook...Non-VFR possible with periods of rain and/or snow on
Friday and again Saturday night through Monday.

&&

.MARINE...
Small Craft Advisory remains in effect until late this evening,
but improving conditions may allow an early expiration. Winds
will become variable and diminish to less than 10 knots this
evening, before becoming northeast on Thursday afternoon. The
pressure gradient will tighten as low pressure moves to the
south of Lake Erie and northeasterly winds will increase to 15
to 25 knots Thursday evening into early Friday morning. A Small
Craft Advisory will likely be issued in a subsequent update.
Winds will become variable and decrease to 12 knots or less
Friday afternoon through most of Saturday.

The biggest concern in the forecast period arrives Sunday as a
cold front moves across the Great Lakes region. Southerly winds
at 15 to 25 knots are likely Sunday morning, before quickly
shifting to the west and northwest and increasing to 25 to 35
knots Sunday afternoon through Sunday night. Will continue to
monitor the forecast for any potential Gale headlines in the
upcoming days. Northwesterly winds at 15 to 25 knots will
persist through most of Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Lombardy/Jaszka
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Jaszka
MARINE...Maines
Hazardous weather outlook, Oct 28, 3:39 PM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
339 PM EDT Wed Oct 28 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-089-PAZ001>003-291945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
339 PM EDT Wed Oct 28 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ027>033-036>038-047-291945-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-
339 PM EDT Wed Oct 28 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Light to moderate widespread rainfall is expected throughout the
day Thursday. Up to one and a half inches of rain could cause
localized nuisance flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.